Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Mackey compactness in Banach spaces

Author: Joe Howard
Journal: Proc. Amer. Math. Soc. 37 (1973), 108-110
MSC: Primary 46B05
MathSciNet review: 0312212
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ A'$, a subset of a conjugate Banach space $ X'$, is sequentially compact in the Mackey topology $ (\tau (X',X))$, then $ A'$ is conditionally compact in the Mackey topology. The converse is not true.

References [Enhancements On Off] (What's this?)

  • [1] N. Dunford and J. T. Schwartz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 22 #8302. MR 0117523 (22:8302)
  • [2] A. Grothendieck, Sur les applications linéaires faiblement compactes d'espaces du type $ C(K)$, Canad. J. Math. 5 (1953), 129-173. MR 15,438. MR 0058866 (15:438b)
  • [3] W. Rudin, Principles of mathematical analysis, 2nd ed., McGraw-Hill, New York, 1964. MR 29 #3587. MR 0166310 (29:3587)
  • [4] A. Wilansky, Functional analysis, Blaisdell, Waltham, Mass., 1964. MR 30 #425. MR 0170186 (30:425)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B05

Retrieve articles in all journals with MSC: 46B05

Additional Information

Keywords: Mackey topology, conditionally compact, sequentially compact
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society